Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 80, NWS Wilmington, OH

May 7, 2001Fayette County, Wayne County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at May 7, 2001, 4:27 PM EST for Fayette County, Wayne County, Indiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2001, 4:27 PM EST (21:27 UTC)
Expired
May 7, 2001, 5:30 PM EST
In force
63 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Fayette County, IN, Wayne County, IN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 3:00 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 072127
SVRILN
INC041-177-072230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EST MON MAY 7 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN INDIANA...
  WAYNE COUNTY IN INDIANA...

* UNTIL 530 PM EST...

* AT 427 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF DUBLIN...OR ABOUT 10 MILES
  NORTHEAST OF RUSHVILLE...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RICHMOND...
  HAGERSTOWN...
  DUBLIN...
  CONNERSVILLE...
  CAMBRIDGE CITY...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:24 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, May 7, 1:24 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
224 PM EDT MON MAY 7 2001

18Z SFC ANALYSIS INDICATED A CDFNT EXTENDING FM LMICH ACROSS ERN IL
INTO SERN OK.  UNSTABLE AIR MASS ACROSS IN WAS LEADING TO DEVELOPING
TSRA.  XPCT THESE STORMS TO SOLIDIFY INTO A LINE AND PUSH INTO WRN
FA THIS EVENING.  BASED ON STRENGTH OF FORCING...LOW WBZ VALUES AND
DAPE OF 50+ MPH...WL INCLUDE MENTION OF SVR FOR THIS EVENING VC
DAY-CVG.  FOR CMH-PMH...DUE TO LOWER INSTABILITY AND EXECTED STORM
ARRIVAL AROUND MIDNIGHT...WL NOT MENTION SVR.  WL CARRY CAT POPS ALL
AREAS.

MODELS INDICATE THAT SHRA/TSRA MAY BE EXITING CMH-PMH REGIONS AROUND
12Z TUE.  WL CARRY A MORNING MENTION IN THOSE AREAS AND KEEP DRY TO
THE W.

NGM MOS GUIDANCE TEMPS LOOK REASONABLE THROUGHOUT THE PERIOD SO WL
STAY CLOSE.

.ILN...NONE.

WILKINSON

In the hours before

Special weather statement, May 7, 1:42 PM EST, 2 hours 45 minutes before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-080200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
242 PM EDT MON MAY 7 2001

...RISK OF SEVERE THUNDERSTORMS THIS EVENING AND EARLY TONIGHT
ACROSS SOUTHWESTERN OHIO INCLUDING THE MIAMI VALLEY...PARTS OF
NORTHERN KENTUCKY...AND EAST-CENTRAL AND SOUTHEASTERN INDIANA...

WARM AND HUMID CONDITIONS HAVE COMBINED TO CREATE AN UNSTABLE
ATMOSPHERE ACROSS THE OHIO VALLEY THIS AFTERNOON.  A COLD FRONT WILL
MOVE FROM ILLINOIS ACROSS INDIANA AND INTO OHIO BY TUESDAY
MORNING. NUMEROUS THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT.
SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS DURING THE LATE AFTERNOON AND EVENING HOURS.

STORM SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.

WILKINSON

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.